Maryland, 2015Flash Flooding and Flooding in Maryland, September 29 to 30, 2015
September 29 to 30, 2015 · NWS LWX · 7 events in 3 counties and zones
Heavy rain event as low pressure moved through the Mid-Atlantic ahead of a slow moving cold front. Southerly flow ahead of the low pressure tapped into a moisture rich atmosphere over the Gulf of Mexico.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain event as low pressure moved through the Mid-Atlantic ahead of a slow moving cold front. Southerly flow ahead of the low pressure tapped into a moisture rich atmosphere over the Gulf of Mexico. While thunderstorms were isolated due to weaker shear and instability, the heaviest of the precipitation was able to bring down gusty winds from aloft. This also led to flooding across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Sep 29, 2:29 PM EST, 5 hours 31 minutes earlier.
Area forecast discussion, Sep 29, 2:29 PM EST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
329 PM EDT TUE SEP 29 2015
.SYNOPSIS...
LOW PRESSURE IS EXPECTED TO TRACK NORTHEAST ALONG THE CENTRAL
APPALACHIANS TONIGHT AHEAD OF A COLD FRONT SLOWLY MOVING THROUGH
THE GREAT LAKES. THE LOW AND ASSOCIATED FRONT WILL STALL ALONG
THE EASTERN SEABOARD THROUGH THE REMAINDER OF THE WEEK. TROPICAL
STORM JOAQUIN LOOKS TO TRACK NORTHWARD AND MERGE WITH THE FRONTAL
SYSTEM AT THE END OF THE WEEK.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 18Z...SRN STREAM UPR TROUGH STILL OVER THE WRN GULF WITH NRN
STREAM UPR TROUGH OVER THE GREAT LAKES. SFC COLD FRONT PER SFC OBS
IS ALONG A LINE FROM LAKE ERIE TO CINCINNATI. SFC RIDGE FROM HIGH
WELL OFF NEW ENGLAND CONTINUES TO DISSIPATE OVER THE CENTRAL MID-
ATLANTIC AS THE RADAR ECHOES FILL IN FROM SOUTH TO NORTH. LIGHT
ONSHORE FLOW PERSISTS OVER THE AREA. SWRN 1/3 OF THE CWA IS UNDER
MODERATE TO LOCALLY RAIN WITH ALL BUT THE NERN 1/3 UNDER LIGHT RAIN.
THE ELY COMPONENT HAS PRODUCED THE HIGHEST RAIN ON THE ERN SLOPES OF
THE BLUE RIDGE. CHECK OUT PNSLWX FOR LATEST RAINFALL TOTALS. PLEASE
SEE HYDRO SECTION BELOW FOR QPF DISCUSSION.
ELEVATED INSTABILITY HAS NOT BEEN GREAT ENOUGH TO CAUSE THUNDER
OUTSIDE OF A FEW INTRACLOUD FLASHES OVER AUGUSTA COUNTY YET.
MAINTAINING AN ISOLATED THUNDER FORECAST INTO THE EVENING FOR NOW.
REST OF THE DAY...RAIN OVERSPREADS THE AREA.
LOW TRACKS NE FROM THE MASON-DIXON LINE FROM MIDNIGHT WITH SHOWERS
CONTINUING OVER MOST OF THE AREA. MIN TEMPS UPR 60S WEST...LOW 70S
EAST.
WEDNESDAY...OPERATIONAL 12Z ECMWF/GFS HAVE LITTLE ACCUMULATED RAIN
OVER THE AREA AS THE LOW LIFTS ACROSS NEW ENGLAND AND NORTHWEST FLOW
OVERSPREADS THE AREA. HOWEVER...THERE ARE STILL SOME JET DYNAMICS
AND THE ACTUAL CD FROPA. WENT LIKELY POPS FOR LIGHT RAINFALL FOR
NOW...THINKING THIS IS ON THE HIGH END OF PRECIP FOR NOW. MAX TEMPS
LWO TO MID 70S...80F IN SRN MD WHERE COLD FRONT PASSES LAST.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
IF THERE WERE A GAP BETWEEN SYSTEMS...WED NGT INTO THU WUD BE THE
TIME FRAME. WHILE CONFIDENCE IN OUTRIGHT RAIN-FREE CONDS RATHER
LOW...HV ATTEMPTED TO OFFER UP LWR POPS /CHC/ WED EVE DUE TO
SUBSIDENCE IN THE WAKE OF THE SFC FNT. IF NOTHING ELSE...QPF LKLY
SHUD BE LESS DURING THIS PD.
AFTER THAT...AM HESITANT TO PIN DOWN ANY SPECIFICS. A TROF
AXIS... MAYBE EVEN AN H5 CUTOFF LOW...STILL LINGERS OVER THE OHVLY
THU. IN ADDITION...THE MID ATLC WL BE IN THE RRQ OF AN UPR JETMAX
OVER NEW ENGLAND. THESE FEATURES WL BE FVRBL IN DVLPG ADDTL PCPN.
POPS WL GRDLY SLIDE UP TO LKLY. DUE TO THE VEERING WIND
PROFILE...AM CHARACTERIZING IT AS RAIN. HWVR...THE EVENTUAL
OUTCOME WL BE CONTINGENT ON MESOSCALE DETAILS. WHILE MAXT ON THE
COOL SIDE THU... DID NOT GO AS LOW AS MAV WHICH IS KEEPING TEMPS
IN THE 50S. SINCE FCST BEING KEPT BROAD ELSW...CARRIED THAT
APPROACH INTO TEMPS.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
A FRAGILE AND POTENTIALLY HIGH IMPACT FORECAST IS AT PLAY FOR THE
UPCOMING WEEKEND. MODEL GUIDANCE IS HAVING TROUBLE CONSISTENTLY
RESOLVING THE INTERACTION BETWEEN TROPICAL CYCLONE JOAQUIN AND A
STRONG TROUGH OF NON-TROPICAL LOW PRESSURE APPROACHING THE EASTERN
SEABOARD. REGARDLESS OF THE EVENTUAL EVOLUTION OF JOAQUIN...THE
APPROACHING UPPER-LEVEL TROUGH WILL AMPLIFY AND TAKE ON A SHARP
NEGATIVE TILT THANKS TO BLOCKING HIGH PRESSURE TO THE NORTH AND
EAST...RESULTING IN CYCLOGENESIS AND A SOAKING RAIN THIS WEEKEND.
THE TIMING IS A BIT UNCERTAIN IN TERMS OF THE HEAVIEST RAIN...BUT
WITH THE BLOCKING HIGH PRESSURE ARCING FROM SOUTHEASTERN CANADA INTO
THE NORTHWESTERN ATLANTIC...THE WHOLE PATTERN WILL BE SLOW TO
PROGRESS. THEREFORE...A PROLONGED PERIOD OF RAIN IS POSSIBLE...AND
SOME COULD BE QUITE HEAVY GIVEN THE TROPICAL MOISTURE CONNECTION
/EVEN OUTSIDE OF JOAQUIN/.
IT IS PARTICULARLY PRUDENT TO FOLLOW THE LATEST FORECAST UPDATES IN
THE COMING DAYS REGARDING BOTH THE EVOLUTION OF A POTENTIAL HEAVY
RAINFALL EVENT WITH THE APPROACHING NON-TROPICAL TROUGH/LOW PRESSURE
AND THE FUTURE FATE OF JOAQUIN.
FOR THE LATEST ON TROPICAL CYCLONE JOAQUIN...PLEASE VISIT THE
NATIONAL HURRICANE CENTER'S WEBSITE AT WWW.NHC.NOAA.GOV.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
ONSHORE FLOW SHIFTS SELY THROUGH THIS EVENING AS LOW PRESSURE MOVES
NORTHEAST UP THE CENTRAL APPALACHIANS. RAIN OVERSPREADS THE AREA
REST OF THE AFTERNOON WITH HEAVIEST RAIN THEN THROUGH MIDNIGHT. IFR
CONDS IN HEAVIEST RAIN AND CONTINUING ON EAST SIDE OF BLUE RIDGE
LIKE AT KCHO.
RAIN DECREASES LATE TONIGHT THROUGH WEDNESDAY AS A COLD FRONT
CROSSES. NORTH WINDS GUSTING 20 KT AFTER THE COLD FRONT MAY START
WEDNESDAY AFTERNOON.
IF THERE WL BE A BREAK IT/LL COME WED NGT. AM UNCERTAIN IF WE WL
EVEN BE ABLE TO ACHIEVING VFR DURING THAT TIME FRAME. AFTER
THAT...CONDS DETERIORATE ONCE AGN...W/ FLGT RESTRICTIONS LKLY THU.
SUB-VFR IS LIKELY IN RAIN...SOME HEAVY...FRIDAY INTO THE WEEKEND.
WINDS WILL BE NORTHEASTERLY 10-20 KT...THOUGH THERE IS UNCERTAINTY
IN SPEED.
&&
.MARINE...
SELY FLOW SURGING AT TIMES TO 20 KT FROM TANGIER SOUND AND
CHANNELING UP THE TIDAL POTOMAC TO THE HWY 301 BRIDGE THIS AFTERNOON
WARRANTED AN SCA FOR SRN MD WATERS. FLOW BECOMES SLY THIS EVENING
WITH CHANNELING. SCA THIS EVENING INTO THE OVERNIGHT FOR SRN TIDAL
POTOMAC AND ALL MD PART OF THE CHESAPEAKE BAY.
CDFNT WL CLEAR THE WATERS BY WED EVE...W/ STIFF NNWLY FLOW. HV
RAISED SCA FOR WED NGT. CONDS MAY LAST INTO THU/THU NGT. HWVR
FCST CONFIDENCE DWINDLES RAPIDLY. THIS PRECLUDES RAISING ADVY BYD
WED NGT ATTM.
SCA GUSTS ARE LIKELY LATE IN THE WEEK INTO THE WEEKEND AS LOW
PRESSURE DEVELOPS ALONG THE COAST. THIS LOW MAY BE ASSOCIATED WITH
TROPICAL CYCLONE JOAQUIN WHICH COULD STRENGTHEN WINDS FURTHER OVER
THE WATERS POSSIBLY TO GALE FORCE.
&&
.HYDROLOGY...
PERIOD OF HEAVIEST RAIN IS NOW THROUGH MIDNIGHT PER MODEL GUIDANCE
CONSENSUS. LOW PRESSURE TRACKING NE UP THE CNTRAL APPALACHIANS WILL
FOCUS RAIN PIEDMONT AND WEST WITH MORE GENERAL SHOWERS FOR THE
COASTAL PLAINS. STORM TOTAL QPF OF 2-4 INCHES BLUE RIDGE AND WEST
WITH LOCALLY 5-6 INCHES FOR ENHANCED AREAS LIKE THE EASTERN SLOPES
OF THE BLUE RIDGE. FLASH FLOOD WATCH IS IN EFFECT FOR PERIODS OF
PARTICULARLY HEAVY RAIN. THIS 12 TO 18 HOUR EVENT MAY TRIGGER SOME
RIVER FLOODING...BUT THE DRY ANTECEDENT CONDITIONS SHOULD GREATLY
LIMIT THAT POTENTIAL.
ADDTL RAINFALL PSBL THU...WHICH WOULD ONLY FURTHER ERODE THE
PREVIOUSLY DRY ANTECEDENT CONDS. THEN...A PROLONGED PERIOD OF
HEAVY RAINFALL IS POSSIBLE FRI INTO THIS WEEKEND AS A STRONG AREA
OF LOW PRESSURE DEVELOPS ALONG THE COAST AND SLOWLY MOVES THROUGH
THE AREA...POSSIBLY IN ASSOCIATION WITH TROPICAL CYCLONE JOAQUIN.
WHILE THERE ARE A WIDE RANGE OF POSSIBILITIES...ONE CAMP OF
SOLUTIONS BRINGS POTENTIALLY SIGNIFICANT FLOODING TO THE
AREA...BOTH IN TERMS OF AREAL AND RIVER FLOODING.
&&
.TIDES/COASTAL FLOODING...
DEPARTURES HAVE DROPPED TO HALF A FOOT WITH ONLY THE MOST SENSITIVE
SITES OF STRAITS PT AND ANNAPOLIS HITTING THEIR MINOR THRESHOLD.
THERE IS SELY FLOW OVER SRN MD WATERS NOW...BECOMING SLY TONIGHT.
THEREFORE...DEPARTURES WILL NEED TO BE MONITORED ON THE TIDAL
POTOMAC AND THE BAY THROUGH TONIGHT. LESSER TIDE IS TONIGHT...SO
THERE IS NO COASTAL FLOODING FOR THE OVERNIGHT TIDE CYCLE.
NLY FLOW OVERSPREADS THE WATERS WEDNESDAY AFTERNOON. STRAITS PT
SHOULD HIT MINOR COASTAL FLOOD THRESHOLD WEDNESDAY AFTERNOON BEFORE
THE DEPARTURES DROP.
AS LOW PRESSURE DEVELOPS ALONG THE COAST FRIDAY INTO THE
WEEKEND...AND TROPICAL CYCLONE JOAQUIN APPROACHES THE EAST
COAST...TIDAL ANOMALIES MAY INCREASE AND LEAD TO PERIODS OF
COASTAL FLOODING. HOWEVER...THERE ARE A WIDE RANGE OF
POSSIBILITIES. THE EXACT TRACK OF THE LOW WILL ULTIMATELY
DETERMINE IF THE AREA WILL BE DEALING WITH ADDITIONAL TIDAL
FLOODING OR SIGNIFICANT BLOWOUT TIDES.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MDZ003-501-502.
COASTAL FLOOD ADVISORY UNTIL 9 PM EDT THIS EVENING FOR MDZ014.
COASTAL FLOOD ADVISORY UNTIL 6 PM EDT THIS EVENING FOR MDZ017.
VA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR VAZ025>030-
036>040-503-504-507-508.
WV...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR WVZ050>052-055-
501>506.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 6 AM EDT
WEDNESDAY FOR ANZ530>532-538>542.
SMALL CRAFT ADVISORY FROM 8 PM WEDNESDAY TO 6 AM EDT THURSDAY
FOR ANZ530>543.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ533-534-
537-543.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ536.
&&
SYNOPSIS...HTS
NEAR TERM...BAJ
SHORT TERM...HTS
LONG TERM...DFH
AVIATION...BAJ/HTS/DFH
MARINE...BAJ/HTS/DFH
HYDROLOGY...BAJ/HTS/DFH
TIDES/COASTAL FLOODING...BAJ/HTS/DFHHazardous weather outlook, Sep 29, 4:04 PM EST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
504 PM EDT TUE SEP 29 2015
ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-301115-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
504 PM EDT TUE SEP 29 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TONIGHT
SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY DOWNPOURS...WILL
CONTINUE THROUGH TONIGHT. THIS COULD RESULT IN FLOODING OF FLOOD
PRONE AREAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY DOWNPOURS...ARE
LIKELY TO CONTINUE THROUGH WEDNESDAY MORNING...WHICH COULD RESULT
IN FLOODING.
TROPICAL STORM JOAQUIN IS SEVERAL HUNDRED MILES EAST OF THE
BAHAMAS. THE STORM MAY MOVE CLOSER TO THE MID ATLANTIC DURING THE
NEXT SEVERAL DAYS. THE DETAILS OF HOW SIGNIFICANTLY...AND EVEN
IF...THAT STORM WILL IMPACT US WILL BECOME CLEARER AS THE WEEK
PROGRESSES. IF IT DOES IMPACT US...SOMETIME BETWEEN LATE FRIDAY
THROUGH MONDAY IS THE MOST LIKELY TIME. IF THE STORM DOES REACH
THE MID ATLANTIC BE AWARE THAT HEAVY RAIN... WIND...AND TIDAL
FLOODING WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
REPORTS OF HEAVY RAINFALL AND FLOODING WOULD BE GREATLY
APPRECIATED. SPOTTER ACTIVATION MAY BE NEEDED OVER THE WEEKEND.
MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-301115-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
504 PM EDT TUE SEP 29 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TONIGHT
DUE TO THE POTENTIAL FOR FLASH FLOODING...A FLASH FLOOD WATCH IS
IN EFFECT FOR AREAS ALONG AND WEST OF THE BLUE RIDGE MOUNTAINS.
PLEASE REFER TO THE LATEST FLASH FLOOD WATCH MESSAGE FOR MORE
DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
DUE TO THE POTENTIAL FOR FLASH FLOODING...A FLASH FLOOD WATCH IS
IN EFFECT FOR AREAS ALONG AND WEST OF THE BLUE RIDGE MOUNTAINS
UNTIL NOON. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH MESSAGE
FOR MORE DETAILS.
TROPICAL STORM JOAQUIN IS SEVERAL HUNDRED MILES EAST OF THE
BAHAMAS. THE STORM MAY MOVE CLOSER TO THE MID ATLANTIC DURING THE
NEXT SEVERAL DAYS. THE DETAILS OF HOW SIGNIFICANTLY...AND EVEN
IF...THAT STORM WILL IMPACT US WILL BECOME CLEARER AS THE WEEK
PROGRESSES. IF IT DOES IMPACT US...SOMETIME BETWEEN LATE FRIDAY
THROUGH MONDAY IS THE MOST LIKELY TIME. IF THE STORM DOES REACH
THE MID ATLANTIC BE AWARE THAT HEAVY RAIN AND WIND WILL BE
POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
REPORTS OF HEAVY RAINFALL AND FLOODING WOULD BE GREATLY
APPRECIATED. SPOTTER ACTIVATION MAY BE NEEDED OVER THE WEEKEND.
In the hours before
Local storm report, Sep 29, 3:16 PM EST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
416 PM EDT TUE SEP 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM FLASH FLOOD WAYNESBORO 38.07N 78.90W
09/29/2015 CITY OF WAYNESBORO VA 911 CALL CENTER
SEVEN ROADS CLOSED DUE TO HIGH WATER
&&
EVENT NUMBER LWX1500901
WOODY!Local storm report, Sep 29, 5:43 PM EST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
643 PM EDT TUE SEP 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLASH FLOOD 1 SW BARRACKS 38.05N 78.53W
09/29/2015 ALBEMARLE VA 911 CALL CENTER
OLD IVY AND RT 846 FLOODED AT RR UNDERPASS
&&
EVENT NUMBER LWX1500902
SMZFlash Flood, Frederick
- When
- September 29, 8:00 PM EST to 10:35 PM EST
- Where
- Frederick County, 0.7 mi W of Ft Detrick to 0.57 mi NNW of Ft Detrick
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 39.430, -77.413
Multiple reports of flooding in Frederick Maryland. These reports include road closures at the 500 block of West Patrick Street, Market Street at South Street, Stauffer Road at Israel Creek and English Muffin Way at Lime Kiln Way. Also, flooding was reported at Frederick High School, Lincoln Elementary School and Thomas Johnson High School.
Flood, Prince George'S
- When
- September 29, 9:29 PM EST to 11:06 PM EST
- Where
- Prince George'S County, Leeland to 0.44 mi S of Leeland
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.870, -76.750
The stream gauge at Collington Branch at Leeland Road reached a flood stage of 12 feet. It peaked at 13.04 feet on 9/29/15 at 23:00 EST.
Flash Flood, Prince George'S
- When
- September 29, 10:29 PM EST to September 30, 12:06 AM EST
- Where
- Prince George'S County, Leeland to 0.44 mi S of Leeland
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.870, -76.750
The stream gauge on Collington Branch at Leeland Road reached flood stage of 12 feet. It peaked at 13.04 feet on 9/29 at 23:00 EST.
Flood, Frederick
- When
- September 29, 10:35 PM EST to September 30, 9:00 AM EST
- Where
- Frederick County, 0.4 mi NW of Frederick to 0.57 mi N of Ft Detrick
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 39.425, -77.424
Multiple reports of flooding continued overnight in Frederick Maryland. These reports include road closures at Stauffer Road at Israel Creek and English Muffin Way at Lime Kiln Way. Also, flooding continued at Frederick High School, Lincoln Elementary School and Thomas Johnson High School.
Flash Flood, Baltimore
- When
- September 30, 12:09 AM EST to 12:18 AM EST
- Where
- Baltimore County, 1.99 mi WSW of Butler to 2.33 mi WSW of Butler
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.523, -76.766
The stream gauge on Piney Run at Dover reached a flood stage of 8.5 feet. It peaked at 8.60 feet at 0115 EST. Agricultural fields began to flood.
Flood, Baltimore
- When
- September 30, 1:37 AM EST to 2:18 AM EST
- Where
- Baltimore County, 0.62 mi NNE of Cockeysville to 0.65 mi NE of Cockeysville
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.488, -76.644
The stream gauge on Beaverdam Run at Cockeysville reached a flood stage of 9 feet. It peaked at 9.11 feet at 0155 EST. Beaver Run Lane began to flood and water surrounded nearby buildings.
Flood, Baltimore
- When
- September 30, 7:43 AM EST to 10:02 AM EST
- Where
- Baltimore County, 0.69 mi N of Oregon to 0.75 mi N of Oregon
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.510, -76.680
The stream gauge on Western Run at Western Run reached flood stage of 8 feet. It peaked at 9.18 feet at 04:45 EST. Pastureland near the gauge began to flood and water began to cover Western Run Road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Virginia, September 29 to 30, 2015$9.1 million · 13 events
- Tornado in Pennsylvania, September 29, 2015$4.0 million · EF1 · 1 event
- Flood in North Carolina, September 29, 2015$500,000 · 1 event
- Coastal Flood and High Wind in Alaska, September 29 to 30, 2015$20,000 · 55 kt wind · 2 events
- Flash Flooding and Flooding in Virginia, September 29 to 30, 201516 events
- Flooding and Heavy Rain in Pennsylvania, September 29 to 30, 201511 events
- Coastal Flood in Florida, September 29 to 30, 20159 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, September 29, 20159 events
- Hail in Colorado, September 29, 20151.5 in hail · 6 events
- Tornadoes and Damaging Winds in Maryland, September 29, 2015$3,000 · EF0 · 4 events
- Tornado and Damaging Wind in Florida, September 29, 2015EF0 · 3 events
- Flash Flooding in Alabama, September 29, 20152 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 602120, 628275, 602124, 602173, 602122, 602850, 602123.